It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-07-2010, 08:57 AM   #1
Newbie
(female)
 
Join Date: Oct 2010
Location: CA
Posts: 1
Sicknomore HB User
New & Getting off fentanyl, oxycotin, percs etc!

Hi everyone. I need some advice about my detoxing. First, a quick back ground on my 4 year battle with pain and pills.

I was given vicodin after my last c-section. Took it as prescribed. 12 days later I woke up feeling like I had the flu, really bad. And when I say the "flu", it was the extreme body aches and nausa. When the pain from the c-section kicked in, I took a pill. Not only did it help the pain from the c-section, I didn't feel flu sick anymore. Over the next couple weeks, the flu feeling came back everyday. So now the c-section pain was gone but I was having chronic pain everyday so I needed to take the vicodin to stop the pain. And at this point, the little feel good that I got from taking the vicodin like in the first week has been long gone so I knew I wasn't taking it to get high, just needed to get rid of the pain so I could function like a normal mom and wife.

So through the next year, I went to doctor after doctor, got test after test, trying to figure out why I was healthy one day and woke up sick the next. I got all kind of possible diagnoses but the one that all the doctors agreed on was Fibromyalgia. I couldn't come to grips that I was going to be in constant pain my whole life, at the age of 30. I was given meds for the fibro but they never helped with the pain. The only thing that help were pain meds. So I took them whenever I needed them and how ever many I needed to get rid of the pain and get up and get through the day pain free. My body metabolized the pain meds so fast that I went from taking 4 vicodins a day in the very begining to wearing 2 100mcg/hr fentanyl patched at one time, putting a new one on EVERYDAY, on top of my 80mg oxycotin ( 6-8 a day ) plus my percocet † for my breakthrough pain ( about 10 a day ) and the liquid oxy 20-40mg at a time when I had it. And throw a 12 pack of beer in a day to help with the pain. And i was still in pain! People couldnt believe i was functioning all day.

So that was were I was 14 days ago. A couple of months ago I started thinking, what if I'm not sick. What if way back 4 years ago when I started feeling " the flu ", I was starting to have w/d from the vicodin. So after talking with my husband we figured the only way to get the answer is to take the drugs away. And I did. On sept 24th, I took of my last patch , my last oxycotin and on the 25th I took my last 10mg of liquid of oxy because the pain was so bad. Then hell started in the middle of the night! The vomiting, even from just taking a sip of water, not being able to keep my legs or arms still, the burning in the muscles, not sleeping ect ect. After 4 days of this my hubby called the doctor to see what he could give me to help. He was worried that I was getting to dehydrated because I couldn't keep anything down. So lucky me, I got blood pressure meds, Ativan and VICODIN to help with the pain and nausa!!!!!! My choice was either take the vicodin to help with the nausa so I could keep stuff down or go to the hospital. I chose the vicodin cuz lord only knows what they would have given me in the hospital.

So here I sit, wondering. Was the hell of the hardcore w/d for nothing because now I take the vicodin? I am still w/d'ing from the other drugs or am I now feeling the w/d symptoms from the vicodin? At first I was taking one 7.5 every 4 hours. Then I bumped it to one every 6 hours which was hell pain wise. My last time stretch was 12 hours. I am just really mad at this point. My pain is still there but what is it coming from? Fibro? I really don't think so. I think without knowing it, I became an addict. Not mentally thank god just physically. I still have 3 patches, liquid and oxycotin here and I could care less. Not even an urge to go take it. I kept them on hand in case the w/d was to bad and i couldn't do it without being in a hospital. So those are going today. I was strong enough to do it but then here came the vicodin. Did I cheat? Did I set myself all the way back? †And now knowing the hell of w/d, I am scared to just stop the vicodin CT. But tapering seems to prolong the agoney of the physical pain. I just don't know what to do. AND†I am so mad, why didn't one doctor that I went to say you maybe having w/d! I would have stopped 4 years ago. I really would love to get some input from you all, what would you do? Sorry that my first post was so long! Thank you for reading and listening.

Last edited by mod-anon; 10-07-2010 at 09:38 AM. Reason: added paragraph breaks

 
Sponsors Lightbulb
   
Old 10-08-2010, 05:33 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 917
Blog Entries: 46
rosebuddy HB Userrosebuddy HB Userrosebuddy HB Userrosebuddy HB User
Re: New & Getting off fentanyl, oxycotin, percs etc!

First of all, if you are tapering the vicoden, don't make the time between your doses longer, take a smaller amount every 4 or 5 hours. I tapered off of percs 15 to 10 to 7.5 to 5 to 2.5 but every 5 hours I would take it divided by 4.

Also use the Thomas recipe.
Cut off your suppliers. Call all of your doctors and tell them no more opiates
I have fibromyalgia too. You might want to check out my blog.
You may need some professional help, you are taking a lot of meds. There are people on this board that use a med to help them detox.
I hope you feel better soon.

 
Old 10-10-2010, 06:44 PM   #3
Newbie
(female)
 
Join Date: Oct 2010
Location: Colorado, USA
Posts: 1
qblues HB User
Smile Re: New & Getting off fentanyl, oxycotin, percs etc!

Hi all, I am new to this forum as of today. I was drawn to your post right off cuz I too am on a taper. Very different than yours, but the same things go with it. Personally, I do not see how, in addition to the physical addiction, a psychological doesn't go along with it. But, to each his (or her) own! I am on an MSW~~"Medically Supervised Withdrawal. I've been on methadone for almost 14 yrs., & before that, over 30 yrs. of illegal, illicit, drugs from the streets, etc.... & now, as I said, in Dec., 14 yrs. of MMT. I started my taper at 315 mgs/day & at 150 now. It has taken me approximately 3 yrs. to reach this point due to several times needing to stop my taper. Mainly because of S.O.'s surgeries which were serious. I just felt it was a better idea not to be in what could be precarious situation. So, all in all, I know that for me, going slowly down is a much better plan. My chances of succeeding are better if I go slowly. We are all different, so please know that I am not here to tell you or anyone else how to go about getting off of any drug!!
So, thanx for the post here & I look forward to posting in the future! take care, all!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
fentanyl-vs-oxycotin padrick Pain Management 1 07-14-2010 04:02 PM
Touble with Words, Mental Confusion & lack of coordination New To CP Pain Management 19 06-25-2009 10:05 AM
New to Board, New to PM and Long Lasting Pain Meds - Fentanyl New To CP Pain Management 64 06-19-2009 11:44 PM
First PM Appt - Has Anyone Felt This Way & What Did U Do? cheryl810 Pain Management 49 02-18-2009 06:40 AM
Fentanyl Patch & Nausea- Does it Get Better? CaliGirl Pain Management 6 07-17-2008 09:53 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:57 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!